Sunday, October 1, 2023

Can You Take Ibuprofen With Dimetapp Cold And Flu

Must read

What Is This Medicine

VERIFY: Can you take ibuprofen after getting the COVID-19 vaccine?

IBUPROFEN PSEUDOEPHEDRINE is a combination of a non-steroidal anti-inflammatory drug and a decongestant. It is used to treat the aches and pains, congestion, and fever of the common cold, flu, or sinus problems.

This medicine may be used for other purposes ask your health care provider or pharmacist if you have questions.

COMMON BRAND NAME: Advil Children’s Cold, Dimetapp Children’s Cold and Fever, Motrin Children’s Cold

Can I Take Them At The Same Time

You can take ibuprofen and acetaminophen at the same time. Just make sure to not take more than the recommended dose.

Some people experience some stomach or abdominal pain when taking the two medications together. In this case, its better to alternate when you take each medication.

For example, you could take ibuprofen first, followed by acetaminophen four hours later, and then repeat this process as needed.

You could also alternate days. For example, if you take ibuprofen on Monday, take acetaminophen on Tuesday and so on.

I Take Blood Pressure

Keeping your blood pressure under control through medicines and lifestyle measures is a top priority during the COVID-19 pandemic. Its important to continue taking your regular blood pressure-lowering medicines as prescribed by your doctor or nurse practitioner.

If you havent already made an easily accessible list of the medicines that you are taking regularly, it is a good idea to do so now.

In addition, it is important to continue eating a good diet with plenty of fresh food, limiting alcohol intake, and reducing or stopping smoking if possible. People are also encouraged to keep exercising regularly, while following the Department of Healths physical distancing guidelines, throughout the COVID-19 pandemic

Practicing good hygiene and physical distancing is crucial for people with high blood pressure, to avoid the risk of infection with COVID-19, as they are more likely to become seriously ill. Its important for people with chronic heart disease to have a flu vaccine, as they are at increased risk of complication from seasonal influenza.

Read Also: Guillain Barre After Flu Shot

Always Carefully Read And Follow The Instructions Provided On The Packaging

The dose of the different cold and cough medicines will be different, depending on the product. They are available as capsules, tablets, liquid or as a powder that you mix in water. Follow the directions on the label or the packaging. It will tell you how much to take, how often to take it, and any special instructions. Ask your pharmacist for advice, if you have any questions.

Pain And Fever Medicine: Paracetamol Ibuprofen And Aspirin

Dimetapp Extra Strength Cold

ParacetamolYou can give paracetamol to children from birth.

You can use it to treat:

Paracetamol comes in different strengths and varieties, so choose the right type for your childs age and size. Follow the dosage instructions carefully.

Panadol, Dymadon and Tylenol are examples of paracetamol.

IbuprofenYou can give ibuprofen to children aged 3 months and older.

You can use ibuprofen to treat:

  • pain for example, headache, stomach ache, earache, sore throat or fractures
  • fever thats making your child feel uncomfortable or unwell.

Ibuprofen comes in different strengths and varieties, so choose the right type for your childs age and size. Follow the dosage instructions carefully.

Avoid giving your child ibuprofen if they have severe asthma.

Nurofen, Advil and Herron Blue are examples of ibuprofen.

AspirinDo not give aspirin to children under 12 years unless its prescribed by a doctor.

Aspirin can make your child susceptible to Reyes syndrome, a rare but potentially fatal illness. If youre giving your child any over-the-counter medicines, check with your pharmacist or doctor to make sure they dont have aspirin.

Recommended Reading: Flu Cases In Us 2020

Is Dimetapp An Anti Inflammatory

Dimetapp Headcold & Flu Tablets have been developed specifically for adults and children over 12 years of age. Dimetapp Headcold & Flu Tablets combines the decongestant action of Pseudoephedrine with an effective, anti-inflammatory pain reliever and fever reducer, Ibuprofen.

Do not take more of this medicine than is recommended. An overdose of acetaminophen can damage your liver or cause death. Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death.

Can I Take Over

If you’re taking gastro-resistant prednisolone tablets, don’t take antacids at the same time of day. Avoid taking antacids within two hours of taking this type of prednisolone tablet.

Don’t take anti-inflammatory painkillers like aspirin, ibuprofen or naproxen while you’re taking prednisolone, unless they’ve been prescribed by your doctor. This type of painkiller may increase the risk of side effects on the gut, such as stomach ulceration and bleeding.

Remember that many cold and flu remedies and over-the-counter painkillers contain ibuprofen or aspirin and so should be avoided while you’re taking prednisolone. Be sure to check the ingredients of other medicines before taking them with prednisolone, or ask your pharmacist for advice.

It’s fine to take paracetamol with prednisolone. You can also take opioid-type painkillers such as codeine or co-codamol.

Check with your doctor or pharmacist before using steroid creams or steroid nasal sprays while you’re using prednisolone.

Don’t Miss: How To Give Flu Vaccine Injection

Which Allergy Medications Should You Never Take Together

Although you can take some medications together to treat allergy symptoms, combining certain medications can be very dangerous. Different oral antihistamines such as diphenhydramine, cetirizine, loratadine, levocetirizine, desloratadine, and fexofenadine should never be taken together. Taking different oral antihistamines together can lead to an antihistamine overdose.

Signs of an overdose may include the following:

  • Fast or racing heartbeat

  • Behavioral changes

  • Poor balance or coordination

In severe cases, an antihistamine overdose can result in serious complications including cardiac arrest, seizures, and even death.

If someone you know may be experiencing an overdose, call 911 immediately or use the Poison Control helpline at .

Special Warnings And Precautions For Use

What age can you give a child Dimetapp?

Nurofen Cold and Flu with Decongestant should be administered with caution, and at the lowest effective dose, in patients with a history of gastrointestinal haemorrhage or ulcer, asthma and particularly those with aspirin-sensitive asthma and in patients with hepatic, renal or cardiac impairment. In patients with renal impairment, renal functionshould be monitored since it may deteriorate following the use of any NSAID.

Also Check: When Are You Contagious If You Have The Flu

Antipsychotics Tranquilizers And Sedatives

Some OTC cold remedies have ingredients that can make you feel sleepy. If you have a bad cough that’s been keeping you awake at night, that can be helpful. However, certain antipsychotics and tranquilizers also have sedative effects. If you take these drugs with cough medicine, some decongestants, or an antihistamine, the sedating effect can be intensified.

What Other Drugs Will Affect Dimetapp Cold & Allergy

Ask a doctor or pharmacist before using Dimetapp Cold & Allergy if you are also using any other drugs, including prescription and over-the-counter medicines, vitamins, and herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed in this medication guide.

Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking Dimetapp Cold & Allergy with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

Read Also: Who Can Give Flu Shots

What Should I Tell My Health Care Provider Before I Take This Medicine

They need to know if you have any of the following conditions:

  • bleeding problems
  • stomach ulcer or other problems
  • taken an MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days
  • thyroid disease
  • an unusual or allergic reaction to ibuprofen, pseudoephedrine, other fever reducers or pain relievers, other medicines, foods, dyes, or preservatives
  • pregnant or trying to get pregnant
  • breast-feeding

Combining Tylenol And Motrin

Dimetapp Kids Cough+Immune Support 2 Years &  Over 200ML

Interestingly, despite being a common practice, very little research has been done on the co-administration of Tylenol and Motrin.

Some of the earliest research was conducted among children. However, it’s hard to draw exact correlations between pain and fever relief in children and that of adults.

Specifically, children who are prescribed both Tylenol and Motrin for pain and fever usually receive these medications as alternate dosages.

A small study conducted by the University of Auckland suggested that, when taken together in mixed formulation called Maxigesic, acetaminophen and ibuprofen provided better pain relief than using the drugs on their own.

Similarly, results from a systematic review published in 2010 suggested that the combination of acetaminophen and an NSAID was more effective together than alone.

As noted above, the combination of the two drugs may increase the risk of upper GI bleeding. Keeping the total dose of Tylenol to less than 2 grams per day may prevent this added risk.

Don’t Miss: Cold And Flu Medicine Behind The Counter

Warnings For Use In Children

Use caution when giving OTC cold drugs to children. It can be easy to give a child too much, and some OTC cold drugs can have serious side effects. Accidental overdoses can sometimes be fatal.

When in doubt about the safety of a cold drug for your child, always talk to your childs doctor or pharmacist.

Children who are younger than age 7 should never give themselves nasal decongestant sprays. Saline nasal drops are a child-safe alternative that can help ease congestion. Ask their doctor for guidance.

Also, never give aspirin to children. Aspirin has been linked to a rare but life-threatening illness called Reyes syndrome in children. Try ibuprofen or acetaminophen instead. These pain relievers are safe for children, but need special dosing based on your childs age and weight.

Always use cold drugs according to the product recommendations or your healthcare providers advice. This helps you use them safely.

However, certain cold drugs deserve special consideration:

Dimetapp Cold & Allergy Side Effects

Get emergency medical help if you have any of these signs of an allergic reaction to Dimetapp: hives difficulty breathing swelling of your face, lips, tongue, or throat.

Stop using Dimetapp Cold & Allergy and call your doctor at once if you have:

  • chest pain, rapid pulse, fast or uneven heart rate

  • confusion, hallucinations, severe nervousness

  • easy bruising or bleeding, unusual weakness or

  • dangerously high blood pressure .

Common Dimetapp side effects may include:

  • dizziness, drowsiness, blurred vision

  • nausea, stomach pain, constipation, loss of appetite

  • problems with memory or concentration or

  • feeling restless or excited .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1 800 FDA 1088.

Read Also: Flu Shot Appointment At Cvs

Things To Be Careful Of

If you are over 65 years of age, talk to your pharmacist or doctor about taking this medicine. Taking this medicine may increase the risk of you getting unwanted effects, such as stomach or heart problems.

Be careful driving or operating machinery until you know how NUROFEN® COLD AND FLU affects you. This medicine may cause dizziness in some people. If this happens, do not drive or operate machinery.

What Are The Possible Side Effects Of Ibuprofen And Pseudoephedrine

How to Stay Healthy as Flu Season Approaches

Get emergency medical help if you have signs of an allergic reaction: sneezing, runny or stuffy nose wheezing or trouble breathing hives swelling of your face, lips, tongue, or throat.

Get emergency medical help if you have signs of a heart attack or stroke:chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • the first sign of any skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–upper stomach pain, vomiting, tired feeling, flu-like symptoms, loss of appetite, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urinating, painful or difficult urination, swelling or rapid weight gain, feeling tired or short of breath
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure or
  • severe skin reaction–fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads and causes blistering and peeling.

Common side effects may include:

Recommended Reading: Which Flu Shot Is For Seniors

What Else Can I Use

If you cannot take ibuprofen, or prefer not to, then you may be able to manage a fever using medicines containing the single active ingredient paracetamol.

Paracetamol is the preferred first choice to treat a fever in most cases, provided you have no chronic liver disease and it is available for you to use. People with chronic liver disease should speak with their doctor before using paracetamol.

For any medicine , always use the correct dose for your age as described on the original packaging or given as instructions by your prescriber, and do not take the medicine for longer than directed.

If you have a fever and think it could be related to COVID-19, please read and follow the advice provided on the Australian Government COVID-19 website.

Before Taking This Medicine

Do not use Dimetapp if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

You should not use Dimetapp Cold & Allergy if you are allergic to brompheniramine or phenylephrine.

Ask a doctor or pharmacist if it is safe for you to take Dimetapp Cold & Allergy if you have:

  • asthma or COPD, cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis

  • a blockage in your stomach or intestines

  • kidney or liver disease

  • epilepsy or other seizure disorder

  • pheochromocytoma

  • overactive thyroid or

  • if you take potassium .

FDA pregnancy category C. It is not known whether Dimetapp Cold & Allergy will harm an unborn baby. Do not use Dimetapp Cold & Allergy without your doctor’s advice if you are pregnant.

It is not known whether brompheniramine and phenylephrine passes into breast milk or if it could harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use Dimetapp Cold & Allergy without your doctor’s advice if you are breast-feeding a baby.

Older adults may be more likely to have side effects from Dimetapp Cold & Allergy.

Artificially sweetened liquid cold medicine may contain phenylalanine. If you have phenylketonuria , check the medication label to see if the product contains phenylalanine.

Don’t Miss: Minimum Age For Flu Vaccine

What Are The Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • a skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

  • diarrhea, constipation
  • sleep problems or
  • flushing .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What Is Dimetapp Cold & Allergy

Infant Ibuprofen Fever Treatment &  Pain Relief

Dimetapp Cold & Allergy contains a combination of brompheniramine and phenylephrine. Brompheniramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Dimetapp Cold & Allergy is used to treat symptoms of the common cold or seasonal allergies, including sneezing, runny or stuffy nose, and itchy, watery eyes.

Dimetapp Cold & Allergy may also be used for purposes not listed in this medication guide.

Also Check: Does Costco Accept Medicare For Flu Shots

Can I Take This Cold Medication With That One

Michael Menna, DO, is a board-certified, active attending emergency medicine physician at White Plains Hospital in White Plains, New York.

From fever to nasal congestion, body aches to sore throat, colds can come with several bothersome symptoms. Many reach for over-the-counter medications to ease themand some reach for more than one, especially if their cold symptoms are varied or severe. Some cold medications can be taken at the same time without issue, but other combinations can pose safety concerns.

Verywell / Theresa Chiechi

What Is Ibuprofen And Pseudoephedrine

Ibuprofen is a nonsteroidal anti-inflammatory drug . Ibuprofen works by reducing hormones that cause inflammation and pain in the body.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Ibuprofen and pseudoephedrine is a combination medicine used to treat stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.

Ibuprofen and pseudoephedrine may also be used for purposes not listed in this medication guide.

Recommended Reading: One Medical Walk In Flu Shots

More articles

Popular Articles